Top best answers to the question «Why is it bad to take antibiotics and drink alcohol»
Why is it bad to take antibiotics and drink alcohol?
- Antibiotics and alcohol can cause similar side effects, such as stomach upset, dizziness and drowsiness. Combining antibiotics and alcohol can increase these side effects.
5 other answers
Antibiotics and alcohol can cause similar side effects, such as stomach upset, dizziness and drowsiness. Combining antibiotics and alcohol can increase these side effects.
Antibiotic use is associated with a very serious opportunistic infection called C. difficile, which causes severe diarrhea and may lead to colon damage or death. 4 Dangers associated with mixing alcohol and antibiotics are not to be taken lightly. Not only can alcohol interact badly with some medications but it can interrupt your healing process.
Taking antibiotics with alcohol In general, drinking any amount of alcohol while fighting an infection may not be wise, as it can lead to dehydration, interrupt normal sleep, and may hinder the body’s natural ability to heal itself. Also, some antibiotics have a specific -- and sometimes very dangerous interaction -- with alcohol.
Erythromycin can have its potency reduced or will take longer to work if alcohol is mixed with it. Some antibiotics should never be taken with alcohol because the mixing of the two is potentially very dangerous. One such medication is Flagyl, which is used for stomach, respiratory, and joint infections.
The problem is that alcohol and antibiotics are both metabolized in the liver, so when booze is involved, your meds can end up being metabolized too slowly. When the drugs are hanging out longer in...